Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 121, NWS Atlanta, GA

February 7, 2020Newton County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 7, 2020, 4:03 PM EST for Newton County, Walton County, Georgia. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2020, 4:03 PM EST (21:03 UTC)
Expired
Feb 8, 2020, 11:25 AM EST
In force
19 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Newton County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River above Covington (ACYG1). The gauge peaked at 12.93 ft at Feb 8, 2020, 12:00 AM EST.

actionminormoderate101502/0702/0802/09
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

799 
WGUS42 KFFC 072103
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
403 PM EST Fri Feb 7 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Alcovy River near Covington affecting Newton and Walton Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC217-297-081103-
/O.NEW.KFFC.FL.W.0121.200207T2103Z-000000T0000Z/
/ACYG1.1.ER.200207T2039Z.200207T2045Z.000000T0000Z.NO/
403 PM EST Fri Feb 7 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Alcovy River near Covington.
* From this afternoon until further notice.
* At 3 PM Friday the stage was 11.9 feet, and rising.
* Flood stage is 12 feet.
* At 12 feet, flood Stage is reached. Minor flooding begins of 
  woodlands and the natural flood plain of the river upstream and 
  downstream from the gage on Alcovy Trestle Road.
  

&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378 3361 8384


$$
3 follow-up statements
954 
WGUS82 KFFC 072218
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
518 PM EST Fri Feb 7 2020

...The Flood Warning continues for the following rivers in Georgia...
  Alcovy River near Covington affecting Newton and Walton Counties 


GAC217-297-081218-
/O.CON.KFFC.FL.W.0121.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.200207T2039Z.200207T2200Z.000000T0000Z.NO/
518 PM EST Fri Feb 7 2020

The Flood Warning continues for
  The Alcovy River near Covington.
* Until further notice.
* At 5 PM Friday the stage was 12.1 feet, and rising.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* At 1 feet, Flood Stage is reached. Minor flooding begins of 
  woodlands and the natural flood plain of the river  upstream and 
  downstream from the gage on Alcovy Trestle Road.
  

&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378 3361 8384


$$
496 
WGUS82 KFFC 081155
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
655 AM EST Sat Feb 8 2020

...The Flood Warning continues for the following rivers in Georgia...
  Alcovy River near Covington affecting Newton and Walton Counties 

  Alcovy River near High Point affecting Newton County 

  Yellow River near Rocky Plains affecting Newton County 


GAC217-297-090154-
/O.CON.KFFC.FL.W.0121.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.200207T2039Z.200208T0545Z.000000T0000Z.NR/
655 AM EST Sat Feb 8 2020

The Flood Warning continues for
  The Alcovy River near Covington.
* Until further notice.
* At 6 AM Saturday the stage was 12.5 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* At 12 feet...Flood Stage is reached. Minor flooding begins of 
  woodlands and the natural flood plain of the river  upstream and 
  downstream from the gage on Alcovy Trestle Road.


&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378 3361 8384


$$

GAC217-090154-
/O.CON.KFFC.FL.W.0122.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.200207T2140Z.200208T1130Z.000000T0000Z.NO/
655 AM EST Sat Feb 8 2020

The Flood Warning continues for
  The Alcovy River near High Point.
* Until further notice.
* At 6 AM Saturday the stage was 13.0 feet...and rising.
* Minor flooding will continue.
* Flood stage is 11 feet.
* At 13 feet...Minor flooding continues to expand further into the 
  woodlands and fields near the river upstream and downstream from 
  the gage on Henderson Mill Road. The water level reaches the fourth
  wooden step behind an elevated private residence just upstream and 
  on the left bank from the bridge. 


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386


$$

GAC217-090154-
/O.CON.KFFC.FL.W.0124.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.200207T2328Z.200208T1131Z.000000T0000Z.UU/
655 AM EST Sat Feb 8 2020

The Flood Warning continues for
  The Yellow River near Rocky Plains.
* Until further notice.
* At 6 AM Saturday the stage was 19.1 feet...and slowly rising.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 20 feet...Minor flooding continues to expand further into the 
  woodlands and fields near the river upstream and downstream from 
  the gage on the Rocky Plains Road bridge.


&&

LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390


$$
142 
WGUS82 KFFC 081625
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1125 AM EST Sat Feb 8 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Alcovy River near Covington affecting Newton and Walton Counties

 
GAC217-297-081655-
/O.CAN.KFFC.FL.W.0121.000000T0000Z-200208T1625Z/
/ACYG1.1.ER.200207T2039Z.200208T0545Z.200208T1535Z.NR/
1125 AM EST Sat Feb 8 2020

The Flood Warning is cancelled for
  The Alcovy River near Covington.
* This takes effect immediately.
* At 11 AM Saturday the stage was 11.9 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.



&&

LAT...LON 3379 8379 3383 8374 3369 8372 3358 8378 3361 8384


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:05 PM EST, 58 minutes earlier.

Area forecast discussion, Feb 7, 3:05 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
305 PM EST Fri Feb 7 2020

.SHORT TERM /Tonight through Saturday Night/...

Mostly cloudy skies expected to break up this evening allowing temps
to fall to the low- to mid-30s tonight and tomorrow morning. A h850
shortwave is expected to sweep through the southeast tonight and
tomorrow morning, with relatively smaller PWAT values but enough to
produce a tenth to a half an inch across the northern CWA. With
temps just above the surface below freezing this means winter precip
will be involved, and even though QPF is expected to be low, it will
be enough with an approximate 7.5:1 snow-water ratio for minor snow
accumulations to occur with a rain/snow mix across North Georgia.
Only about a tenth to a half inch of snow accumulations outside the
mountainous regions are expected but with rains and warm ground
temps, if anything falls it probably won't stick around long. In
mountainous regions up north this could be a different story.
Embedded in colder temps, areas of NW Georgia could see 1-2 inches,
with higher elevations along the spine and mountaintops of the GA
Blue Ridge mountains could see up to 4 inches in some isolated
locations. This has prompted a Winter Weather Advisory for the
majority of Northern GA. Temps may climb into the upper 30s before
the transition from snow to rain occurs with some slick spots
possible where any accumulations occur. Temps tomorrow night will
also drop back into the low-30s for N GA, which may continue to
cause some slick spots Sunday morning.

Thiem

.LONG TERM /Sunday through Friday/...

The long term begins with a brief dry period extending into Sunday
as a weak ridge passes across the southeast. We return rapidly back
into southwest flow aloft that lasts for the remainder of the
period. At the surface...a front stalls across GA and a couple of
short waves track along the boundary...bringing periods of moderate
rain and a few thunderstorms throughout the period. No significant
changes have been made to the forecast.

41

&&

AVIATION...
18Z Update...
Mostly VFR w/ patchy MVFR CIGS should clear and/or break up
through the evening as winds begin to lighten then calm. Between
06-10Z a shift from W to SSE likely but most sites will be VRB to
Calm during transition before winds become light early Sat
morning, before becoming breezy out of the SW by the afternoon.
Biggest concern will be the SHRA and SHSN chances for northern
sites between 12-18Z, window for SN narrowed between 13-16Z for
ATL sites and 14-18Z for AHN. Southern sites expecting SCT -SHRA.
Patchy IFR CIGS also possible with and after SNRA chances late
morning.

//ATL Confidence...18Z Update...
Medium on CIG timing and SNRA chances.
High on all other elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          32  43  31  57 /  10  60  20   0
Atlanta         33  45  32  57 /  10  70  10   0
Blairsville     28  39  26  53 /  10  70  10   0
Cartersville    32  46  29  58 /  20  70  10   0
Columbus        36  50  37  65 /  10  40  10   0
Gainesville     32  40  30  55 /  10  70  10   0
Macon           34  50  35  63 /  10  30  10   0
Rome            31  47  29  59 /  20  70  10   0
Peachtree City  33  47  32  60 /  10  60  10   0
Vidalia         36  54  39  66 /  10  20  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 AM to 1 PM EST Saturday for the
following zones: Banks...Barrow...Bartow...Catoosa...Chattooga...
Cherokee...Cobb...Dade...Dawson...DeKalb...Fannin...Floyd...
Forsyth...Gilmer...Gordon...Gwinnett...Hall...Jackson...
Lumpkin...Murray...North Fulton...Paulding...Pickens...Polk...
Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...Thiem
LONG TERM....41
AVIATION...Thiem
Hazardous weather outlook, Feb 7, 4:57 AM EST, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
457 AM EST Fri Feb 7 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
457 AM EST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Although the rain has ended across the area, flooding will
continue on many of the creeks, streams and rivers across the
area.

A light rain and snow mix will be possible across far north
Georgia early this morning, mainly in the higher terrain. In the
higher elevations, accumulations of a trace up to a 1/2 inch of
snow will be possible, with locally higher amounts around an inch
across the highest ridgetops. For more information please refer to
our Special Weather Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Light rain and snow mix will be possible across far north Georgia
on Saturday morning, mainly in the higher terrain. A dusting to
less than a half an inch will be possible for the Saturday system
across the Northeast mountains.

Additional moderate rainfall from multiple storm systems through
the extended will exacerbate ongoing river flood issues.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports of severe weather
through the web by going to weather.gov/atlanta.

In the hours before

Local storm report, Feb 7, 3:16 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 AM     TORNADO          2 WNW FOLSOM            34.40N  84.86W
02/06/2020                   BARTOW             GA   NWS STORM SURVEY

            AN EF-0 TORNADO TOUCHED DOWN ALONG THE BARTOW/GORDON
            COUNTY LINE AND MOVED EAST-NORTHEAST. THE WORST DAMAGE
            OCCURRED ON EAST PLAINVIEW RD SE WHERE THE ROOF WAS
            RIPPED OFF A MANUFACTURED HOME. 10-12 OTHER LARGE TREES
            WERE UPROOTED AT THIS LOCATION. THE TORNADO DOWNED A FEW
            SMALL TREES ON SHOPE LAKE RD SE BEFORE LIFTING.

&&

EVENT NUMBER FFC2000211

RWILLIS
Local storm report, Feb 7, 3:29 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     TSTM WND DMG     2 SE LONG CANE          32.93N  85.11W
02/06/2020                   TROUP              GA   NWS EMPLOYEE

            A TREE WAS REPORTED DOWN OFF OF I-85 NEAR KIA
            BOULEVARD.

&&

EVENT NUMBER FFC2000212

LREAVES
Local storm report, Feb 7, 3:51 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     TSTM WND DMG     1 SE LOGANVILLE         33.83N  83.88W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON TWIN LAKES ROAD.

&&

EVENT NUMBER FFC2000213

LREAVES
Local storm report, Feb 7, 3:53 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     TSTM WND DMG     3 E LOGANVILLE          33.84N  83.85W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            POWER LINES WERE REPORTED DOWN ON BAY CREEK CHURCH AND
            GRADY SMITH ROAD.

&&

EVENT NUMBER FFC2000214

LREAVES
Local storm report, Feb 7, 3:56 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND DMG     2 WSW GRATIS            33.88N  83.69W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN IN THE 2000 BLOCK OF DRY POND
            ROAD

&&

EVENT NUMBER FFC2000215

LREAVES
Special weather statement, Feb 7, 3:56 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EST Fri Feb 7 2020

GAZ027-036-037-041>044-046>048-052>055-057-081800-
Madison-Clarke-Oconee-Haralson-Carroll-Douglas-South Fulton-
Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-Henry-
356 PM EST Fri Feb 7 2020

Rain mixed with snow will be possible during the early morning
hours Saturday morning. Temperatures at that time will range
mostly in the lower 30s. No accumulation is expected and there
should be minimal impacts. Temperatures should gradually rise into
the 40s by early afternoon bringing a transition to all rain.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:00 PM ESTRiver Flood WarningFFCDooly32 hr
Feb 6, 7:16 PM ESTSpecial Weather StatementFFCToombs29 min
Feb 6, 7:25 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs9 days
Feb 6, 7:47 PM ESTSpecial Weather StatementFFCToombs28 min
Feb 6, 9:11 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson62 hr
Feb 6, 10:21 PM ESTRiver Flood WarningFFCTaliaferro, Wilkes48 hr
Feb 6, 11:10 PM ESTRiver Flood WarningFFCFloyd17 days
Feb 6, 11:26 PM ESTRiver Flood WarningFFCTroup21 days
Feb 6, 11:58 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding20 hr
Feb 7, 12:55 AM ESTRiver Flood WarningFFCNewton, Rockdale30 hr
Feb 7, 1:15 AM ESTRiver Flood WarningFFCCobb, Paulding14 hr
Feb 7, 6:01 AM ESTRiver Flood WarningFFCMonroe18 hr
Feb 7, 8:24 AM ESTRiver Flood WarningFFCWashington, Wilkinson3 days
Feb 7, 8:24 AM ESTRiver Flood WarningFFCButts, Henry, Newton13 hr
Feb 7, 8:27 AM ESTRiver Flood WarningFFCCherokee, Forsyth2 hr
Feb 7, 8:34 AM ESTRiver Flood WarningFFCTroup9 hr
Feb 7, 8:49 AM ESTRiver Flood WarningFFCPutnam21 hr
Feb 7, 9:43 AM ESTRiver Flood WarningFFCFloyd22 days
Feb 7, 11:01 AM ESTRiver Flood WarningFFCPulaski35 hr
Feb 7, 11:02 AM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach26 hr
Feb 7, 11:07 AM ESTRiver Flood WarningFFCJefferson, Washington11 hr
Feb 7, 11:35 AM ESTRiver Flood WarningFFCFulton18 hr
Feb 7, 12:16 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield71 hr
Feb 7, 3:31 PM ESTRiver Flood WarningFFCJones, Monroe8 hr
Feb 7, 3:47 PM ESTWinter Weather AdvisoryFFCBanks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 28 more28 hr
Feb 7, 5:10 PM ESTRiver Flood WarningFFCNewton52 hr
Feb 7, 5:34 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee15 hr
Feb 7, 6:46 PM ESTRiver Flood WarningFFCNewton21 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.